Texas, 2015

Damaging Winds in Texas, August 17, 2015

August 17, 2015 · NWS BRO · 2 events in 1 county or zone

As a TUTT low centered itself across the Rio Grande Valley, unusually cold air well above the surface combined with low relative humidity above the clouds base, combined with the afternoon sea breeze to trigger clusters of thunderstorms. A boundary from one of these storms slid south into northern Cameron County, and helped launch an isolated storm that would ultimately cause tens of thousands…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$45,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

As a TUTT low centered itself across the Rio Grande Valley, unusually cold air well above the surface combined with low relative humidity above the clouds base, combined with the afternoon sea breeze to trigger clusters of thunderstorms. A boundary from one of these storms slid south into northern Cameron County, and helped launch an isolated storm that would ultimately cause tens of thousands in property damage. The storm moved west, and then south, affecting Primera, Palm Valley, and west Harlingen, including Interstate 2. The storm, which pulsed a microburst several times and caused damage along its path.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Aug 17, 1:54 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 17, 1:54 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
254 PM CDT MON AUG 17 2015

.SHORT TERM.../NOW THROUGH TUESDAY NIGHT/...WATER VAPOR IMAGERY
SHOWS THE MID TO UPPER LEVEL LOW/TROUGH DRIFT W-SW DEEP MOISTURE AND
DEEPENING SOUTHERLY INCREASING ACROSS MUCH OF DEEP SOUTH TEXAS. THE
MAJORITY OF TODAY'S CROP OF CONVECTION HAS INITIATED OVER KENEDY
COUNTY DRIFTING WHERE THE BEST DIVERGENT FLOW IS OCCURRING. THE
STORMS ARE DRIFTING WEST WITH ADDITIONAL CONVECTION BUILDING SOUTH
ALONG THE WEAK SEA BREEZE ALONG AND EAST OF INTERSTATE 69E. ISOLATED
CONVECTION IS ALSO NOTED OVER WEBB AND NORTHERN ZAPATA COUNTIES
WHERE HEATING AND THE PRESENCE OF THE UPPER WEAKNESS IS SUFFICIENT
TO LIFT THE LIMITED MOISTURE ACROSS THE FAR WEST.

FOR TONIGHT...CONVECTION TO CONTINUE TO DEVELOP ALONG THE SEA BREEZE
AND WITHIN THE AREA OF DIFFLUENCE THROUGH AT LEAST UNTIL THE DAYTIME
HEATING WANES. WILL MAINTAIN THE 20-30 POPS ACROSS THE NORTH AND
WEST AND MOST OF THE CWA. BRIEF DOWNPOURS AND ISOLATED GUSTY WINDS
AS SOME DRIER AIR GETS ENTRAINED INTO THE CONVECTION.

MODEL PROJECTIONS FOR TUESDAY HAS THE CENTER OF THE UPPER LOW
DRIFTING INTO CENTRAL MEXICO BUT THE LARGE CYCLONIC FLOW ASSOCIATED
WITH THE MID/UPPER TROUGH DOMINATING SOUTH TEXAS. THE POSITION OF
THE LOW LOOKS FAVORABLE TO PLACE THE BEST DIFFLUENCE AREA FARTHER
SOUTH POSSIBLY OVER THE LOWER AND MID VALLEY. SUFFICIENT MOISTURE,
INSTABILITY AND LIFT FROM HEATING AND WEAK SEA BREEZE (SIMILAR TO
DAY) SHOULD BE ENOUGH TO WARRANT LOW CHANCE POPS ACROSS THE LOWER
AND MID VALLEY TUESDAY AFTERNOON. THIS IS HIGHER THEN 12Z GFS/MAV
AND NAM/MET AS WELL AS THE LATEST ECMWF GUIDANCE VALUES ESPECIALLY
AS YOU TRAVEL FARTHER WEST INTO HIDALGO COUNTY.

NO BIG CHANGES TO THE TEMPERATURE FORECAST WITH THE UPPER TROUGH IN
PLACE AND HEIGHTS AND THICKNESS REMAINING LOWER THEN LAST WEEK. WE
WILL CONTINUE TO SEE TEMPERATURES NEAR SEASONAL NORMALS OR JUST A
FEW DEGREES HIGHER WHERE RAIN DOES NOT FALL SINCE THE SURFACE SOILS
ARE ABNORMAL DRY. OVERNIGHT LOWS TO SEE A SLIGHT INCREASE AS SURFACE
WINDS AND ADDED MOISTURE TO LIMIT HEAT ESCAPE. SURFACE WINDS TO BE
BUMPED UP A NOTCH WITH THE AFTERNOON HOURS SEEING BREEZY CONDITIONS
AS THE GRADIENT TIGHTENS AS A STRONG MID LEVEL TROUGH MOVES INTO THE
CENTRAL PLAINS INDUCING PRESSURE FALLS OVER THE CENTRAL AND SOUTHERN
PLAINS.

&&

LONG TERM /WEDNESDAY THROUGH SUNDAY/...THE MAIN SYNOPTIC
DETAILS WILL CONSIST OF AN H5 WEAKENESS OVERHEAD AND BROAD HIGH
PRESSURE OVER THE NORTH AND WEST GULF. THE WEAKNESS WILL REMAIN
ALOFT OVERTHE AREA AT LEAST UNTIL A DEEP MID LEVEL TROUGH AND
CLOSED UPPER LOW MOVING ACROSS THE NORTHERN PLAINS EXITS EAST...
WHEN SOME H5 FILLING ACROSS THE LOWER LATITUDES WILL OCCUR TOWARD
THE END OF THE WEEK. THUS...THE THEME OF UNSETTLED WEATHER OVER
THE MARINE AREAS...AND DAILY SEA BREEZES...SHOULD CONTINUE TO HOLD
MERIT. THAT THOUGHT ISSUPPORTED BY FORECAST AFTERNOON SOUNDING
PWATS OF AROUND TWO INCHES OF MAINLY LOWER LEVEL MOISTURE. MAY
SEE SOME LOCAL ENHANCEMENT THU AND FRIDAY AS THE WEAKNESS ALOFT
OVER THE WESTERN SECTIONS AND NORTHEAST MEXICO REMAINS IN PLAY.
INHERITED FORECAST SEEMED TO BE TRACKING AND REALLY ONLY CHANGE
MADE WAS TO SLIGHTLY INCREASE POPS THU NIGHT INTO FRIDAY.

&&

.MARINE...
NOW THROUGH TUESDAY...SOUTHERLY FLOW HAS RETURNED TO THE WESTERN
GULF OF MEXICO AND THE LOWER TEXAS COASTAL WATERS. THIS SOUTHERLY
GRADIENT IS EXPECTED TO STRENGTHEN STEADILY BEGINNING TO TONIGHT
AND CONTINUING INTO THE LONG TERM. A STRONG LOW PRESSURE MID LEVEL
TROUGH TO MOVE INTO THE CENTRAL PLAINS ALLOW FOR PRESSURE TO FALL
ACROSS THE SOUTHERN PLAINS AND THE LEE SIDE OF THE SIERRA MADRE.
THE LOWER PRESSURE TO COMBINE WITH BROAD SURFACE HIGH PRESSURE
OVER THE GULF INCREASING THE SOUTH TO SOUTHEAST WINDS. SEAS TO
RESPOND BY TUESDAY AND CONTINUE TO BUILD THROUGH THE END OF THE
SHORT TERM. EXERCISE CAUTION OR EVEN SMALL CRAFT ADVISORY
CONDITIONS MAY BE INITIATED BY THE OVERNIGHT SHIFT FOR THE LAGUNA
MADRE TUESDAY AFTERNOON AND POSSIBLY ACROSS THE GULF WATERS
TUESDAY NIGHT MAINLY FOR WINDS IF THE GRADIENT CONTINUES TO
STRENGTHEN.

WEDNESDAY THROUGH FRIDAY...BROAD HIGH PRESSURE WILL CONTINUE
ACROSSTHE NORTH AND NORTHWEST GULF OF MEXICO WEDNESDAY THROUGH
FRIDAY...MAINTAINING LIGHT TO MODERATE SOUTHEAST WINDS AND LOW TO
MODERATE SEAS. A COMPLICATING FACTOR WILL BE A MID LEVEL STORM
SYSTEM AND SHORT WAVE TROUGH SWINGING ACROSS THE NORTHERN PLAINS
BY WEDNESDAY. THE SYSTEM WILL RESULT IN PRESSURE FALLS OVER THE
SOUTHERN HIGH PLAINS WEDNESDAY...EXTENDING SOUTH INTO WEST TEXAS
AND NORTH CENTRAL MEXICO. THE LWR PRESSURE INLAND...WORKING WITH
GULF HIGH PRESSURE...WILL TIGHTEN THE PRESSURE GRADIENT OVER THE
COAST...RESULTING IN STRONGER WINDS WEDNESDAY INTO THURSDAY...
BEFORE HIGH PRESSURE FILLS IN AFTERWARD. GULF WINDS WILL INCREASE
INTO THE MID AND UPPER TEENS IN KNOTS...WITH SEAS AT 4 TO 6 FEET
OFFSHORE. THUS...SMALL CRAFT EXERCISE CAUTION CONDITIONS WILL BE
POSSIBLE. OTHERWISE...MID LEVEL TROUGHING OVER THE WEST GULF AND
LOWER TEXAS COAST WILL MAINTAIN INSTABILITY AND KEEP THE
POSSIBILITY OF MARINE SHOWERS AND TSTMS GOING THROUGH THE LONG
TERM FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  81  93 /  20  30  20  20
BROWNSVILLE          78  93  80  94 /  20  30  20  20
HARLINGEN            77  97  79  97 /  20  30   0  20
MCALLEN              79 100  81  99 /  30  30   0  20
RIO GRANDE CITY      77 101  79 101 /  20  20   0  20
SOUTH PADRE ISLAND   81  87  82  87 /  20  30  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

59/54
Hazardous weather outlook, Aug 17, 3:25 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
425 PM CDT MON AUG 17 2015

TXZ248>257-182130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
425 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS
PORTIONS OF DEEP SOUTH TEXAS TONIGHT...WITH ANY OF THE HEAVIER OR
SLOWER-MOVING THUNDERSTORMS PRODUCING PONDING OF WATER ON ROADS
AND HIGHWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST
TUESDAY THROUGH FRIDAY...WITH ANY OF THE HEAVIER OR SLOWER-
MOVING THUNDERSTORMS PRODUCING PONDING OF WATER ON ROAD AND
HIGHWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-182130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
425 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

In the hours before

Special weather statement, Aug 17, 2:56 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
356 PM CDT MON AUG 17 2015

TXZ254-172115-
INLAND WILLACY TX-
356 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLACY COUNTY UNTIL 415
PM CDT...

AT 355 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILLAMAR...OR 10 MILES SOUTHWEST OF PORT MANSFIELD...MOVING NORTH AT
5 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN PERLITA...WILLAMAR...PORFIRIO AND SAN PERLITA HIGH SCHOOL.

LAT...LON 2639 9765 2658 9768 2657 9762 2658 9753
      2649 9752 2642 9749
TIME...MOT...LOC 2055Z 164DEG 5KT 2647 9757

BS
Special weather statement, Aug 17, 3:13 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
413 PM CDT MON AUG 17 2015

TXZ254-256-172145-
INLAND WILLACY TX-COASTAL WILLACY TX-
413 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLACY COUNTY
UNTIL 445 PM CDT...

AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN PERLITA...OR 8 MILES SOUTHWEST OF PORT MANSFIELD...MOVING NORTH
AT 5 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED WITHIN
A VERY SHORT PERIOD OF TIME WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAN PERLITA AND SAN PERLITA HIGH SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2649 9746 2649 9747 2646 9747 2646 9748
      2645 9747 2638 9749 2645 9766 2659 9762
      2659 9744
TIME...MOT...LOC 2111Z 200DEG 6KT 2650 9755

BS
Special weather statement, Aug 17, 3:46 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
446 PM CDT MON AUG 17 2015

TXZ254-256-172215-
INLAND WILLACY TX-COASTAL WILLACY TX-
446 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLACY COUNTY UNTIL 515
PM CDT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF PORT MANSFIELD CHAMBER OF COMMERCE...OR 7 MILES
SOUTHWEST OF PORT MANSFIELD...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR WILL BE POSSIBLE WITH THIS STORM. RADAR ESTIMATES OF 2 TO 3
INCHES OF RAINFALL HAVE FALLEN WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL WILLACY
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2644 9744 2644 9743 2642 9742 2640 9745
      2641 9743 2641 9742 2636 9748 2639 9759
      2656 9751 2651 9742 2648 9745 2649 9741
      2647 9742 2645 9746 2644 9745 2646 9742
      2647 9740
TIME...MOT...LOC 2145Z 290DEG 7KT 2645 9748

BS
Special weather statement, Aug 17, 4:15 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT MON AUG 17 2015

TXZ254-255-172300-
INLAND WILLACY TX-INLAND CAMERON TX-
515 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND
SOUTHWESTERN WILLACY COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VALLEY INTERNATIONAL AIRPORT...OR NEAR RIO HONDO...MOVING
SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...RIO HONDO...PALM VALLEY...SEBASTIAN...PRIMERA...COMBES...
HARLIGEN MUNICIPAL GOLF COURSE...VALLEY INTERNATIONAL AIRPORT...TEXAS
STATE TECHNICAL COLLEGE HARLINGEN AND HARLINGEN SOCCER COMPLEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR RURAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2613 9777 2639 9785 2641 9757 2624 9751
TIME...MOT...LOC 2215Z 074DEG 7KT 2629 9765

CASTILLO
Special weather statement, Aug 17, 4:55 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
555 PM CDT MON AUG 17 2015

TXZ255-172345-
INLAND CAMERON TX-
555 PM CDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON COUNTY UNTIL
645 PM CDT...

AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PRIMERA...OR OVER PALM VALLEY...MOVING SOUTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLINGEN...LA FERIA...SANTA ROSA...RIO HONDO...PALM VALLEY...LOS
INDIOS...RANGERVILLE...SANTA MARIA...PRIMERA AND COMBES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR RURAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2603 9779 2605 9779 2606 9780 2606 9781
      2605 9781 2606 9782 2605 9784 2607 9786
      2628 9786 2633 9777 2630 9754 2627 9751
      2603 9776 2605 9777 2604 9778 2604 9777
      2603 9778
TIME...MOT...LOC 2255Z 049DEG 16KT 2622 9775

CASTILLO

The radar

The Brownsville radar (KBRO), 47 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cameron

When
August 17, 5:05 PM CST to 5:17 PM CST
Where
Cameron County, 0.97 mi S of Combes to 1.9 mi N of Stuart Place
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
26.236, -97.728

Microburst produced 60 mph winds that removed the roof from an old outbuilding roof, removed a new tin roof from an outdoor shed, as well as broken numerous tree limbs from mesquite, cottonwood, sycamore, and poplar trees.

Thunderstorm Wind, Cameron

When
August 17, 5:17 PM CST to 5:30 PM CST
Where
Cameron County, 1.9 mi N of Stuart Place to 1.37 mi SE of Adams Gardens
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
26.207, -97.775

Microburst produced 60 to 65 mph winds that flipped an unanchored Gulfstream trailer, partialy removed the roof at an auto dealershpi on Altas Palmas Road, knocked down telephone poles, as well as broken hundred of tree limbs from mesquite, cottonwood, sycamore, and poplar trees, two of which fell onto a residence and damaged the roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600732, 600733.